Side effects of the drug Voglibose?

Patient

Q: Hi I am 67 years old and having diabetes from last 3 years. My average fasting sugar level is 210. Recently doctor has prescribed a tablet with drug Voglibose to be taken along with meal. I have found that after taking the medicin my heart rate increases to 150 ppm and comes down to normal after 3-4 hours. Is this an acceptable side effect of Voglibose?

Doctor

A:   Voglibose is an alpha-glucosidase inhibitor that prevents the absorption of carbohydrates from the intestines. The major side effects of voglibose are increased flatulence and diarrhea. Increased heart rate could be caused by many factors and it is difficult to comment that the drug may be the cause. You may need to do an electrocardiogram to rule out any condition of the heart.
It is essential to carry sugar tablets with you, as hypoglycemia by voglibose can only be corrected by taking a monosaccharide like glucose. Hope you find the information helpful.

Related Q&A

Q: My 68 year old father has been diagnosed with an unknown virus. Prior to this diagnosis, he was generally healthy, wi...

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews